Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Itching and Hair Loss

AnonymousUserAAnonymousUser Posts: 49,731
edited 06/11/2012 - 8:22 AM in Back Surgery and Neck Surgery
Hello fellow Spineys! I am now 11 days post-op L4-5 PLIF. My incision is itching like crazy. It looks great. I have internal stitches only, took steri-strips off yesterday per MD instructions. Also every since surgery my hair keeps shedding way more than usual. I hope I am not going to go bald :S Anyone have these problems? Thanks, Sue
advertisement

Comments

  • I think that the itchiness of the incision comes from it healing. Mine did the same thing for awhile and stopped in time.
    As for the hair falling out, I know some ppl have that reaction to the drugs they gave you to put you to sleep in the OR. Dont worry, all your hair wont fall out.

    Best Wishes,
    Christina :)
  • The reason your incession is itching is because it is healing and there is a lot of cell regeneration which causes there to be an itching sensation in the nerves.
    Are you on any new meds since the surgurey? You might want to let your doctor know about the hair loss if it does not improve as this can be a sign of an allergic reaction if you are on new meds. You might try taking benadryl for the itching and hair loss. If it is an allergic reaction the benadryl will help with the hair loss and it will help the itching as well. It might make you sleepy but check with your pharmacist to make sure you don't have a reaction with the meds you are already on. Hope this helps. Donetta RPhT
Sign In or Register to comment.